MAUDE Adverse Event Report: CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC

CORDIS US CORP. SUPER TORQUE MB; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Catalog Number 532598B
Medical Device Problem Code Structural Problem (2506)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/29/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is available for analysis but has not yet been received.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the calibration markers on the 5f 110cm super torque marker band pigtail catheter moved during measurement and could not be used for accurate measurements.There was no reported patient injury.The device is expected to be returned for evaluation.
 
Event or Problem Description
Additional event details were requested; however, not provided.The device was returned for evaluation.
 
Additional Manufacturer Narrative
The device was received for analysis, but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, the calibration markers on the 5f 110cm super torque marker band pigtail catheter moved during measurement and could not be used for accurate measurements.There was no reported patient injury.One sterile cath mb 5f pig 110cm 6sh was received for analysis.During visual analysis, marker bands 4,9,10,11,12,13,14,15,16,17,18,19,20 were observed to be displaced from the expected manufacturing position.All 20 marker bands were present on the catheter body.(the position of the marker bands are numerated from the proximal portion to the distal end).Inner diameter (id) and outer diameter (od) measurements were taken in the area located between the assigned places for markers bands that are offset/out of position and were found out of specification.This condition was due to the out of position marker bands compressing the body, which has the internal and outside diameter remaining in a reduced state.Longitudinal measurements were found above the expected parameters, which presented evidence of elongations.A high magnification analysis to the surface of the marker bands did not present evidence of damage (scratches, peelings, abrasions, etc.).The reported ¿marker band (supertorque mb) ¿ offset/out of position - prior to/during measurement¿ was confirmed.The catheter elongation resulted in id/od reduction and subsequent marker band migration.While the exact cause of the elongation is unknown, excessive manipulation of the catheter while the device was trapped in the patient¿s vasculature may have contributed to the reported event.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿contraindications: do not use the super torque mb catheter in procedures where entrapment of the catheter between endovascular devices and the vessel wall may occur, for example endovascular aortic repair (evar) procedures.Manipulation of the catheter under excessive friction due to interaction with other devices or while trapped in the vasculature, can lead to stretching or elongation of the catheter.Stretching or elongation of the catheter during endovascular procedures could result in the marker bands moving along the catheter.In extreme cases, marker bands may come off the catheter and dislodge into the vascular system.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventive or corrective actions will be taken at this time.
 
Additional Manufacturer Narrative
After further review, section d.4 primary unique device identification (udi) number has been corrected accordingly.

Brand Name
SUPER TORQUE MB
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key18987975
Report Number9616099-2024-00089
Device Sequence Number12828231
Product Code DQO
UDI-Device Identifier10705032012034
UDI-Public(01)10705032012034(17)261130(10)18265363
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K915836
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number532598B
Device Lot Number18265363
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2024
Supplement Date Received by ManufacturerNot provided
05/15/2024
08/23/2024
Initial Report FDA Received Date03/27/2024
Supplement Report FDA Received Date04/19/2024
05/20/2024
08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown